Aripiprazole-induced writer’s cramp: a case reportJournal: Open Journal of Psychiatry & Allied Sciences (Vol.7, No. 2)
Publication Date: 2016-06-30
Authors : Priyajyoti Chakma; Punyadhar Das;
Page : 157-158
Keywords : Dystonia. Movement Disorders. Antipsychotic Agents.;
Dystonia is a movement disorder, which causes sustained muscle contractions, twisting movements, and abnormal postures. Writer’s cramp is the most commonly identified tasks-specific focal dystonia of writing, characterised by abnormal muscle spasm of hand and arm. Even in the tenth revision of the International Statistical Classification of Diseases and Related Health Problems (ICD-10), writer’s cramp is classified under idiopathic nonfamilial dystonias. Our case was a 20 years, Hindu, unmarried, literate of middle socioeconomic status, from urban part of Tripura. He presented with history of difficulty to write because of a stiffening of his right hand and also he noticed that prolonged period of writing caused cramping pain. He was a diagnosed case of paranoid schizophrenia (F20.0) as per ICD-10 for last three years and was on tablet aripiprazole. Diagnosis of writer’s cramp was made which developed after six months of treatment with aripiprazole 15 mg.
Other Latest Articles
Last modified: 2016-07-11 12:30:26